MAUDE Adverse Event Report: ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED

ETHICON INC. SURGICEL POWDER USA - ABSORBABLE HEMOSTA; AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Catalog Number 3013SP
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Seroma (2069); Insufficient Information (4580)
Date of Event 01/01/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an unknown procedure on an unknown date and absorbable hemostat was used.It was reported by the surgeon that the absorbable hemostat has clogged several drains in the past several months post op.Removal of drain has been performed.Surgical delay was unknown.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #: (b)(4).D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.1.What is the total number of cases over the past several months, where surgicel powder clogged several drains? 2.Have any of these cases previously been reported to ethicon? please answer the below questions for each patient event: 3.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? 4.What are the name and date of index surgical procedure? 5.What were the diagnosis and indication for the index surgical procedure? 6.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.7.Was there any intraoperative concurrent use of other products? 8.What is the lot number? 9.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? 10.Where was the surgicel used (on what tissue)? 11.How much surgicel was used during the procedure? 12.Was the surgicel product left in place? was the excess irrigated and removed? 13.What were current symptoms following the index surgical procedure? what was the onset date? 14.Has any surgical or medical intervention been performed? 15.What is physician¿s opinion as to the cause of this event? 16.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? 17.What is the patient¿s current status? 18.What is the users experience w/ surgicel powder and other hemostatic agents? 19.Did they remove surigcel powder prior to placing it near the drains.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) additional information: a 3a.Sex, h 6.Health effect - clinical code.Additional information was requested, and the following was obtained: 1.What is the total number of cases over the past several months, where surgicel powder clogged several drains? 3 2.Have any of these cases previously been reported to ethicon? no please answer the below questions for each patient event: 3.Please provide the following patient demographic information, if available: age, gender, weight, bmi at the time of index procedure? all female 4.What are the name and date of index surgical procedure? two occurred in nov/dec 2026.One january.No specific dates were provided.Axillary node dissection.5.What were the diagnosis and indication for the index surgical procedure? breast cancer.6.Please provide any relevant patient history: patient pre-existing medical conditions (i.E.Allergies, history of reactions), all concomitant medications, past medical history, any treatment required for events, dose, frequency, and therapy dates.Unknown 7.Was there any intraoperative concurrent use of other products? no 8.What is the lot number? unknown.9.What was the intended use of the surgicel? was it used to address active bleeding or used prophylactically? some minor active oozing prior to close.Clarified wit surgeon her intent was to prevent post operative bleeding.Discussed vistaseal use.10.Where was the surgicel used (on what tissue)? soft tissue 11.How much surgicel was used during the procedure? unknown 12.Was the surgicel product left in place? was the excess irrigated and removed? irrigated prior to placing drains.13.What were current symptoms following the index surgical procedure? what was the onset date? clogged drains.14.Has any surgical or medical intervention been performed? developed seroma 15.What is physician¿s opinion as to the cause of this event? clogged drains.16.Was there an alleged deficiency of the surgicel that contributed to the patient¿s post-operative event? unknown.Efficacy not questioned.It is the post op drain clogging from the product.17.What is the patient¿s current status? stable 18.What is the users experience w/ surgicel powder and other hemostatic agents? new user to surgicel powder.Previous arista user.19.Did they remove surigcel powder prior to placing it near the drains.Yes this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SURGICEL POWDER USA - ABSORBABLE HEMOSTA
Common Device Name
AGENT, ABSORBABLE HEMOSTATIC, NON-COLLAGEN BASED
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24209994
Report Number2210968-2026-01057
Device Sequence Number21246092
Product Code LMG
UDI-Device Identifier10705031237506
UDI-Public10705031237506
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
N12159
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number3013SP
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/29/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale